MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P IMPLANT 7MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P IMPLANT 7MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.617.127S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device malfunctioned intra-operatively and was not implanted / explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a c4-c6 anterior cervical fusion on (b)(6) 2018.During surgery, one (1) zero-p implant was successfully placed in the c5-c6 space.The surgeon then moved to the c4-c5 space.The surgeon then placed the distractor pins at c4 and c5 and then put the cervical distractor on the pins and placed distraction on the c4-c5 disc space.The surgeon then completed the discectomy and then decided to use one (1) zero-p lordotic implant.The surgeon placed the implant on the aiming device and tried to impact the implant in c4-c5 space.The c4 distraction pin and distractor was close to the c4-c5 disc space and impeded the placement of the zero-p device.While trying to place the device, the zero-p spacer came apart from the implant.The surgeon was not comfortable with putting the implant back together and asked to have a new implant of same size and type.The surgeon then removed the distractor and distraction pins.The surgeon then placed the new zero-p implant successfully.The surgeon then placed all the screws in.The surgeon believed that the distraction pin levered the plate away from the spacer during implantation causing it to separate.The surgeon said that he had not had this happen before.Nothing was broken on the plate or spacer, it just came apart.There was a surgical delay of 4 minutes while opening another sterile spacer.The procedure was completed successfully.Patient status is unknown.Concomitant devices: distractor pin 14mm (part: u44-640-14, lot: unknown, quantity: 2); adjustable cervical distractor-left (part: 396.395, lot: unknown, quantity: 1); aiming device (part: 03.617.963, lot: unknown, quantity: 1); locking spine screws (part: unknown, lot: unknown, quantity: unknown).This report is for a zero-p implant 7mm height lordotic-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 04.617.127s; lot: l571706; manufacturing site: mezzovico; release to warehouse date: september 28, 2017; expiry date: september 01, 2027.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Flow: device interaction/functional visual inspection: the zero-p implant was received at us cq in two pieces.Under 5x magnification, there are no defects on the surface of the peek or titanium component where the interfacing would occur functional test the implant was successfully re-assembled; the implant snapped back into place and held together.The returned condition is consistent with the reported complaint condition, thus confirming the complaint.The complaint was not able to be replicated because the intraoperative conditions could not be recreated, and mating instruments were not returned.Dimensional inspection dimensional analysis shows that the interior surface of the plate that interfaces with the spacer measured 12.30 and 11.91 mm (ca215) which is with in specification of 12.27 to 12.33 mm and 11.85 to 11.95 mm respectively.Document/specification review the following drawings were reviewed; assembly zero-p zero-p plate spacer lordotic peek size 5-12 dhr review showed no nonconformance reports (ncr¿s) were generated during production.Conclusion: the complaint condition is confirmed as the implant was received with components separated.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is likely the device encountered unintended forces (inserted off axis or torqued during insertion).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Event : part number for cervical distractor is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: distractor pin 14mm (part: u44-640-14, lot: unknown, quantity: 2) , adjustable cervical distractor-left (part: unknown, lot: unknown, quantity: 1) , aiming device (part: 03.617.963, lot: unknown, quantity: 1) , locking spine screws (part: unknown, lot: unknown, quantity: unknown).

Brand Name
ZERO-P IMPLANT 7MM HEIGHT LORDOTIC-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7722053
Report Number2939274-2018-53087
Device Sequence Number645684
Product Code OVE
UDI-Device Identifier10705034741901
UDI-Public(01)10705034741901
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.617.127S
Device Catalogue Number04.617.127S
Device Lot NumberL571706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date09/06/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018
Patient Age40 YR